MAUDE Adverse Event Report: ZIMMER KNEE CREATIONS, INC. KNEE CREATIONS SUBCHONDROPLASTY KNEE KIT 5CC END -DELIVERY, 11GA. X 120MM; FILLER, BONE

ZIMMER KNEE CREATIONS, INC. KNEE CREATIONS SUBCHONDROPLASTY KNEE KIT 5CC END -DELIVERY, 11GA. X 120MM; FILLER, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 11/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The product was evaluated through manufacturing review and the reported event was confirmed through review of medical records.The device history records were reviewed and no discrepancies were identified.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbid state, and perioperative management.If a blood clot breaks free, it may travel through the bloodstream and block blood flow to the lungs, resulting in a pulmonary embolism (pe).Total joint patients are typically placed on medication post-operatively for a period of time to help prevent the development of blood clot formation that can lead to pe.Based on the information provided, the root cause is attributed to be procedure-related.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It is reported that the patient developed a pulmonary embolism within one (1) following a right knee subchondroplasty procedure and was treated orally.The patient's treatment was reported to be ongoing.

Brand Name
KNEE CREATIONS SUBCHONDROPLASTY KNEE KIT 5CC END -DELIVERY, 11GA. X 120MM
Common Device Name
FILLER, BONE
Manufacturer (Section D)
ZIMMER KNEE CREATIONS, INC.
841 springdale drive
exton PA 19341
MDR Report Key11092433
Report Number3008812173-2020-00024
Device Sequence Number632282
Product Code OJH
UDI-Device Identifier00889024205321
UDI-Public(01)00889024205321
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2022
Device Model NumberN/A
Device Catalogue Number414.503
Device Lot NumberKC06079
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2020
Initial Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient Weight95